MAUDE Adverse Event Report: ZIMMER BIOMET, INC. STEMMED TIBIAL COMPONENT PRECOAT SIZE 3; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. STEMMED TIBIAL COMPONENT PRECOAT SIZE 3; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: associated products : item#:20801100200;iassist knee 2-pod kit; lot#: mp048625.Item#:00590102000;headless trocar drill pin 3.2 mm diameter 75mm ;lot#: 64425718.Item#:20800000018;3.5mm hex head screw x38mm;lot#: unknown.Item#:00575001501;femoral component precoat size e left;lot#:64112609.Item#:00595203010;art surface; lot#: 64449176.Item#:42540200035;all-poly patella cemented 35 mm diameter;lot#: 64509535.Report source: foreign : (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it has been discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient underwent a left initial knee arthroplasty approximately 21 months ago.Subsequently, was revised last month due to tibia failing into varus.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The dhr was reviewed and no discrepancies relevant to the reported event were found.X-rays were provided and reviewed by a health care professional.Review found subsidence of the medial tray of the tibial implant and elevation of the lateral tray with marked knee varus.The tibial implant is loose.A small osseous fragment is present just medial to the medial tibial plateau/medial tray.The femoral implant fit and alignment are maintained.Bone quality appears mildly osteopenic.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
STEMMED TIBIAL COMPONENT PRECOAT SIZE 3
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key12459991
Report Number0001822565-2021-02635
Device Sequence Number3964880
Product Code JWH
UDI-Device Identifier00889024217577
UDI-Public(01)00889024217577(17)290711(10)J6582675
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00598003701
Device Lot NumberJ6582675
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/18/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date09/13/2021
Supplement Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR
Patient Weight100